MAUDE Adverse Event Report: DEPUY MITEK BARREL BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK BARREL BURR 4.0MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283469
Medical Device Problem Codes Component Incompatible (1108); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by an affiliate that during a shoulder arthroscopy, the blade (product: 283469 - lot: m1701009) of shaver bone parts presented locking.After several attempts to repair the blade it worked, but presented noises different than normal.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.The complaint cannot be confirmed.The inner and outer shaft was not observed to be jammed, as the two parts rotated without heavy resistance.However, there was slight resistance felt when the parts were rotated.The inner shaft was removed from the outer shaft to inspected the surfaces of the parts.The inner shaft showed no signs of debris that would contribute to the complaint condition.Notably, there was debris covering the inside surface of the outer shaft.It is possible that the user did not use proper irrigation while operating the device and debris transiently became caught inside therefore causing the two shafts to jam.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint cannot be confirmed.The inner and outer shaft was not observed to be jammed, as the two parts rotated without heavy resistance.However, there was slight resistance felt when the parts were rotated.The inner shaft was removed from the outer shaft to inspected the surfaces of the parts.The inner shaft showed no signs of debris that would contribute to the complaint condition.Notably, there was debris covering the inside surface of the outer shaft.It is possible that the user did not use proper irrigation while operating the device and debris transiently became caught inside therefore causing the two shafts to jam.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Correction: mfr site: the manufacturer contact has been updated to kara ditty-bovard.Contact information has been updated accordingly.

Brand Name
BARREL BURR 4.0MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7926876
Report Number1221934-2018-54792
Device Sequence Number16720674
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public10886705022045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number283469
Device Lot NumberM1701009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer11/20/2018
12/17/2018
12/17/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/21/2018
12/19/2018
12/26/2018
Patient Sequence Number1